MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 6F RADIOLOGY BASIC TRAY (TL)(135CM NITINOL GUIDEWIRE); PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 6F RADIOLOGY BASIC TRAY (TL)(135CM NITINOL GUIDEWIRE); PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebp1514 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the facility that a piece of the guidewire had broken off and the patient was immediately transferred to the operating room to have the piece retrieved.Reportedly, the end of the guidewire appeared to be unraveled.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the reported incident of a broken and unraveled guidewire was confirmed, and it was determined that the guidewire was inadvertently damaged during use.A 0.018¿ x 135cm nitinol guidewire was returned for investigation.The distal 1.8cm of the guidewire was received separate from the remainder of the guidewire.The proximal end of the distal 1.8cm guidewire segment was in a knot.The distal end of the coil wire on the proximal guidewire segment was unraveled and stretched over the core wire.It appeared that the knot created complications that resulted in a break in the guidewire.The coil wire stretched and broke at the proximal end of the knot.The break in the core wire coincided with the knot.The weld tip was present at the distal tip of the guidewire.A microscopic examination of the guidewire revealed residue on the coil wire at the knot.Due to the presence of blood residue on the guidewire, the wire may have inadvertently folded over itself and was twisted into a knot within the vessel.No manufacturing related defects were noted on the complaint sample.A review of the device history record (dhr) showed no deviations/issues associated with this problem in regards to product materials, manufacturing, or qc inspection processes.No further action is required because the complainant event could not be related to a deficiency in product manufacture or deficiency while under correct product use.
 
Event or Problem Description

Brand Name
POWERPICC SOLO CATHETER 6F RADIOLOGY BASIC TRAY (TL)(135CM NITINOL GUIDEWIRE)
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6865960
Report Number3006260740-2017-01594
Device Sequence Number124876
Product Code LJS
UDI-Device Identifier00801741028489
UDI-Public(01)00801741028489
Combination Product (Y/N)N
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3396335
Device Lot NumberREBP1514
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2017
Event Location Hospital
Initial Date Received by Manufacturer 09/13/2017
Supplement Date Received by Manufacturer10/11/2017
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date11/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;